# SDR CA050621002

- Difficulty date: June 17, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 2,703 hours
- Engine: Lyc O540F1B5
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Sleeve
- Part number: C0231
- Condition: Eroded
- Location: Tail Boom
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN 100 HR INSPECTION, THE TAIL BOOM REQUIRES A VISUAL INSPECTION.  UPON INSPECTION THERE WAS EVIDENCE OF SMOKING AROUND THE FORWARD NYLON SLEEVE WHERE THE PITCH CHANGE CONTROL TUBE TRAVEL THROUGH.  FURTHER INVESTIGATION REVEALED INDEED THE NYLON SLEEVE HAD ERODED THE BULKHEAD MATERIAL ENLARGING THE HOLE HOLDING THE SLEEVE IN PLACE.  ROBINSON HAS BEEN NOTIFIED.  THE TAIL BOOM WAS REPLACED WITH A NEW BOOM AND AIRCRAFT RETURNED TO SERVICE.
